Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the topology of a compact inverse Clifford semigroup

Author: D. P. Yeager
Journal: Trans. Amer. Math. Soc. 215 (1976), 253-267
MSC: Primary 22A15
MathSciNet review: 0412331
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A description of the topology of a compact inverse Clifford semigroup S is given in terms of the topologies of its subgroups and that of the semilattice X of idempotents. It is further shown that the category of compact inverse Clifford semigroups is equivalent to a full subcategory of the category whose objects are inverse limit preserving functors $ F:X \to G$, where X is a compact semilattice and G is the category of compact groups and continuous homomorphisms, and where a morphism from $ F:X \to G$ to $ G:Y \to G$ is a pair $ (\varepsilon ,w)$ such that $ \varepsilon $ is a continuous homomorphism of X into Y and w is a natural transformation from F to $ G\varepsilon $. Simpler descriptions of the topology of S are given in case the topology of X is first countable and in case the bonding maps between the maximal subgroups of S are open mappings.

References [Enhancements On Off] (What's this?)

  • [1] T. T. Bowman, A construction principle and compact Clifford semigroups, Semigroup Forum 2 (1971), 343-353. MR 0292994 (45:2075)
  • [2] J. H. Carruth and C. E. Clark, H-coextensions in the category of compact semigroups, Semigroup Forum 7 (1974), 164-179. MR 0384975 (52:5845)
  • [3] A. H. Clifford and G. B. Preston, The algebraic theory of semigroups. Vol. II, Math. Surveys, no. 7, Amer. Math. Soc., Providence, R. I., 1961. MR 24 #A2627. MR 0218472 (36:1558)
  • [4] E. Hewitt and K. A. Ross, Abstract harmonic analysis. Vol. I: Structure of topological groups. Integration theory, group representations, Die Grundlehren der math. Wissenschaften, Band 115, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 28 #158. MR 551496 (81k:43001)
  • [5] R. P. Hunter, Certain homomorphisms of compact connected semigroups, Duke Math. J. 28 (1961), 83-87. MR 23 #A629. MR 0123301 (23:A629)
  • [6] J. D. Lawson, Intrinsic topologies in topological lattices and semilattices, Pacific J. Math. 44 (1973), 593-602. MR 47 #6580. MR 0318031 (47:6580)
  • [7] -, Lattices with no interval homomorphisms, Pacific J. Math. 32 (1970), 459-465. MR 41 #1019. MR 0256363 (41:1019)
  • [8] J. E. Leech, Two papers: H-coextensions of monoids and The structure of a band of groups, Mem. Amer. Math. Soc. No. 157 (1975). MR 0376919 (51:13094)
  • [9] B. L. van der Waerden, Stetigkeitssätze für halbeinfache Liesche Gruppen, Math. Z. 36 (1933), 780-786. MR 1545369

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22A15

Retrieve articles in all journals with MSC: 22A15

Additional Information

Keywords: Compact semilattice, compact inverse Clifford semigroup, inverse-limit-preserving functor
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society